Alert archive / Arizona / Frost Advisories in 2007

Frost Advisory 2, NWS Tucson, AZ

January 22, 2007

NWS Tucson, AZ issued this frost advisory at Jan 22, 2007, 1:05 PM MST. It took effect at Jan 22, 2007, 8:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2007, 1:05 PM MST (20:05 UTC)
In effect from
Jan 22, 2007, 8:00 PM MST
Expired
Jan 23, 2007, 9:00 AM MST
In force
13 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 222005
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
105 PM MST MON JAN 22 2007

...WINTER STORM WINDING DOWN BUT THE COLD REMAINS...

.THE MAJOR WINTER STORM CONTINUES TO WIND DOWN. ATTENTION NOW
TURNS TO REFREEZING OF ANY SNOW THAT MELTED EARLIER TODAY...THE
REDEVELOPMENT OF FROST...AND A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES AS SKIES GRADUALLY CLEAR. TRAVEL CONDITIONS ARE
LIKELY TO BECOME HAZARDOUS IN SPOTS AGAIN TONIGHT AS AREAS OF
FROST AND PATCH FOG REDEVELOP AFTER DARK. THE FROST AND REFREEZING
OF MELTED SNOW WILL CAUSE BLACK ICE TO FORM ON ROADS...
PARTICULARLY UNTREATED BRIDGES AND ROADS ABOVE 3500 FEET.
TEMPERATURES IN ALL DESERTS AREAS WILL PLUNGE INTO THE 20S
OVERNIGHT WHICH IS LIKELY TO DAMAGE SENSITIVE VEGETATION ONCE
AGAIN.

AZZ029-032>034-230415-
/O.NEW.KTWC.FZ.W.0004.070123T0600Z-070123T1600Z/
/O.NEW.KTWC.FR.Y.0002.070123T0300Z-070123T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
105 PM MST MON JAN 22 2007

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
TUESDAY FOR A HARD FREEZE...
...FROST ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
TUESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST
ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST TUESDAY.

AS THE SUN SETS...TEMPERATURES WILL QUICKLY DROP BELOW FREEZING.
THIS WILL CAUSE WIDESPREAD FROST AND PATCHY FREEZING FOG TO FORM.
LOWS TONIGHT ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S IN
CENTRAL TUCSON...WITH LOW TO MID 20S IN LOW LYING AREAS...AND
TEENS IN ANY REMAINING SNOW-COVERED AREAS.

A HARD FREEZE WARNING MEANS THAT TEMPERATURES WILL FALL TO 28
DEGREES OR LOWER...WITH SEVERAL HOURS OF SUBFREEZING TEMPERATURES.
THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND COULD BURST
OUTDOOR PIPES. OUTDOOR PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST WILL COAT UNTREATED
BRIDGES AND ROADS WITH EITHER FROST OR BLACK ICE. ASSUME THAT IF
THE ROADWAY AHEAD APPEARS WET...IT IS ACTUALLY ICY. SLOW DOWN AND
ALLOW EXTRA STOPPING DISTANCE.

$$

AZZ031-230415-
/O.NEW.KTWC.FZ.W.0004.070123T0600Z-070123T1600Z/
WESTERN PIMA COUNTY-
105 PM MST MON JAN 22 2007

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
TUESDAY FOR A HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
TUESDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S TONIGHT.
THIS WILL ONCE AGAIN THREATEN SENSITIVE VEGETATION AND MAY CAUSE
EXPOSED PIPES TO BURST UNLESS PROPER PRECAUTIONS ARE TAKEN.

A HARD FREEZE WARNING MEANS THAT TEMPERATURES WILL FALL TO 28
DEGREES IF NOT LOWER...WITH SEVERAL HOURS OF SUBFREEZING
TEMPERATURES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND
COULD BURST OUTDOOR PIPES. OUTDOOR PIPES SHOULD BE WRAPPED...
DRAINED...OR ALLOWED TO DRIP SLOWLY.

$$
PYTLAK
2 follow-up statements
000 
WWUS75 KTWC 230920
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
220 AM MST TUE JAN 23 2007

AZZ029-032>034-231600-
/O.CON.KTWC.FZ.W.0004.000000T0000Z-070123T1600Z/
/O.CON.KTWC.FR.Y.0002.000000T0000Z-070123T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
220 AM MST TUE JAN 23 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING 
FOR A HARD FREEZE...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING FOR
A HARD FREEZE. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST
THIS MORNING.

TEMPERATURES CONTINUE TO FALL INTO THE MID TO UPPER TEENS THIS
MORNING. THIS WILL CAUSE WIDESPREAD FROST AND PATCHY FREEZING FOG
TO FORM. 

A HARD FREEZE WARNING MEANS THAT TEMPERATURES WILL FALL TO
28 DEGREES OR LOWER...WITH SEVERAL HOURS OF SUBFREEZING
TEMPERATURES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND
COULD BURST OUTDOOR PIPES. OUTDOOR PIPES SHOULD BE WRAPPED...
DRAINED...OR ALLOWED TO DRIP SLOWLY.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST WILL COAT UNTREATED
BRIDGES AND ROADS WITH EITHER FROST OR BLACK ICE. ASSUME THAT IF
THE ROADWAY AHEAD APPEARS WET...IT IS ACTUALLY ICY. SLOW DOWN AND
ALLOW EXTRA STOPPING DISTANCE.

$$

AZZ031-231600-
/O.CON.KTWC.FZ.W.0004.000000T0000Z-070123T1600Z/
WESTERN PIMA COUNTY-
220 AM MST TUE JAN 23 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING 
FOR A HARD FREEZE...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING FOR
A HARD FREEZE.

TEMPERATURES CONTINUE TO FALL INTO THE MID TO UPPER 20S THIS
MORNING. THIS WILL ONCE AGAIN THREATEN SENSITIVE VEGETATION AND
MAY CAUSE EXPOSED PIPES TO BURST UNLESS PROPER PRECAUTIONS ARE
TAKEN.

A HARD FREEZE WARNING MEANS THAT TEMPERATURES WILL FALL TO
28 DEGREES IF NOT LOWER...WITH SEVERAL HOURS OF SUBFREEZING
TEMPERATURES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND
COULD BURST OUTDOOR PIPES. OUTDOOR PIPES SHOULD BE WRAPPED...
DRAINED...OR ALLOWED TO DRIP SLOWLY.

$$
000 
WWUS75 KTWC 231615
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
915 AM MST TUE JAN 23 2007

AZZ029-032>034-231715-
/O.EXP.KTWC.FZ.W.0004.000000T0000Z-070123T1600Z/
/O.EXP.KTWC.FR.Y.0002.000000T0000Z-070123T1600Z/
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
915 AM MST TUE JAN 23 2007

...FREEZE WARNING HAS EXPIRED...
...FROST ADVISORY HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. THE FROST ADVISORY IS
NO LONGER IN EFFECT. 


$$

AZZ031-231715-
/O.EXP.KTWC.FZ.W.0004.000000T0000Z-070123T1600Z/
WESTERN PIMA COUNTY-
915 AM MST TUE JAN 23 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this frost advisory went out at Jan 22, 9:10 AM MST, 3 hours 55 minutes earlier.

Area forecast discussion, Jan 22, 9:10 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST MON JAN 22 2007

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING A
WINTER MIX OF WEATHER TO SOUTHEAST ARIZONA TODAY. LOCALLY HEAVY
SNOWFALL WILL CONTINUE WITH AREAS OF FOG AND ICY ROAD CONDITIONS.
THE UPPER LOW PRESSURE SYSTEM WILL BECOME STATIONARY OVER SONORA
MEXICO BY TUESDAY...WITH MOISTURE LINGERING ACROSS THE AREA THROUGH
MIDWEEK. DRY CONDITIONS BY THE END OF THE WEEK AS HIGH PRESSURE
ALOFT RETURNS.
&&

.DISCUSSION...THE UPPER LOW THAT HAS BROUGHT A WINTER MIX OF WEATHER
TO ARIZONA WAS OVER SONORA MEXICO THIS MORNING...CENTERED JUST
SOUTHWEST OF NOGALES. SPOTTY LIGHT SNOWFALL WAS STILL BEING REPORTED
IN THE VICINITY OF THIS UPPER LOW ACROSS PARTS OF CENTRAL AND
EASTERN PIMA (INCLUDING TUCSON)...AND SANTA CRUZ COUNTIES ALONG WITH
PATCHY FOG AND ICY ROADS. FARTHER NORTH OF THIS LOW...WRAP AROUND
CLOUDINESS AND SNOW SHOWERS CONTINUED WITH HEAVY SNOW BEING REPORTED
IN SAFFORD. AS THE UPPER LOW DROPS FARTHER SOUTH THIS AFTERNOON...
THIS WRAP AROUND WILL SHIFT SOUTHWARD BRINGING MORE SCATTERED SNOW
SHOWERS TO AREAS THAT HAVE CLEARED THIS MORNING. THE MAIN HEAVY
SNOWFALL THREAT HAD DIMINISHED BUT A WINTER MIX OF FOG...SNOW...AND
SOME ICY ROAD CONDITIONS WILL CONTINUE TODAY. THEREFORE...WILL
SWITCH THE HEAVY SNOW ADVISORIES AND WARNINGS OVER TO A WINTER STORM
WARNING TO COVER THE MULTIPLE HAZARDS. THIS WARNING WILL REPLACE THE
DENSE FOG AND FROST WARNINGS ISSUED FOR PARTS OF PIMA AND SANTA CRUZ
COUNTIES. REFER TO AWIPS HEADER PHXWSWTWC OR WMO HEADER WWUS45.

INFORMATION ON PRELIMINARY SNOW ACCUMULATIONS SO FAR CAN BE FOUND IN
VARIOUS PRODUCTS...BUT THE PRIMARY ONES WILL BE ISSUED UNDER
PHXRTPTWC...PHXRTPAZ...AND PHXPNSTWC. THE HEAVIEST SNOWFALL REPORTED
SO FAR THIS MORNING WAS AT HANNAGAN MEADOW IN THE WHITE MOUNTAINS
WHERE 24 INCHES OF NEW SNOW FELL GIVING THEM A TOTAL OF 32 INCHES ON
THE GROUND. SAFFORD AREA REPORTED 6 TO 9 INCHES ALREADY WITH HEAVY
SNOWFALL CONTINUING.

THE UPPER LOW WILL BECOME SOMEWHAT STATIONARY OVER NORTHERN MEXICO
LATER TODAY INTO AT LEAST THURSDAY. THE POSITION OF THE UPPER LOW
WILL RESULT IN A CHANCE OF SHOWERS CONTINUING ACROSS FAR SOUTHEAST
ARIZONA...MAINLY COCHISE COUNTY THIS NEXT COUPLE OF DAYS.
OTHERWISE...AREAS FARTHER WEST AND NORTH SHOULD SEE CLEARING LATER
TODAY WITH PARTLY TO MOSTLY SUNNY SKIES TUESDAY. CLEARING SKIES WILL
RESULT IN MORE SUB-FREEZING TEMPERATURES ON THE LOWER DESERTS AGAIN
TONIGHT.
&&

.AVIATION...EXPECT LOW CIGS AND VSBYS THROUGH THE DAY AT TERMINALS.
CURRENT TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT
KTUS.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...
   WINTER STORM WARNING THIS AFTERNOON ALL ZONES EXCEPT 31.
&&

WWW.WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 22, 11:41 AM MST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1141 AM MST MON JAN 22 2007

AZZ019-030-222330-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
1141 AM MST MON JAN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SNOW SHOWERS CAN STILL BE EXPECTED...BEFORE TAPERING
OFF DURING THE LATE AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS THIS
AFTERNOON WILL BE SPOTTY. WEATHER CONDITIONS WILL IMPROVE
THIS EVENING...BUT SNOW OR REFORMING ICE ON ROADWAYS MAY STILL MAKE
TRAVEL DIFFICULT AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-032>035-222330-
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1141 AM MST MON JAN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SNOW SHOWERS CAN STILL BE EXPECTED...BEFORE
TAPERING OFF DURING THE AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS
THIS AFTERNOON WILL BE SPOTTY. WEATHER CONDITIONS WILL IMPROVE
THIS EVENING...BUT PATCHES OF SNOW OR REFORMING ICE ON ROADWAYS
AND BRIDGES MAY STILL MAKE TRAVEL DIFFICULT AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 11:55 PM MSTFrost AdvisoryTWC9 hr
Jan 22, 5:10 AM MSTDense Fog AdvisoryTWC4 hr
Jan 22, 9:23 AM MSTWinter Storm WarningTWC4 hr
Jan 22, 1:05 PM MSTFreeze WarningTWC20 hr
Jan 22, 1:05 PM MSTWinter Weather AdvisoryTWC13 hr

Nearby

Frost Advisories in Arizona, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.